Last week I was diagnosed with Asthma (through a breathing test) after two bouts with Bronchitis and lots of coughing. My doctor gave me Advair. After 3 doses I began getting back pain between my shoulder blades. Not sure if it was from the Advair I took another dose and the pain got worse. I contacted my doctor and he changed me to Symbicort. I had no problem for 3 days, but after today's dose the back pain is back. Is this typical or am I doing something wrong when inhaling. I believe I'm following the instructions, including rinsing my mouth after using. Is there a pill I can take instead?
It may not be related the back pain and the inhalers. Inhalers are usually locally acting and do not cause systemic effects. The constant coughing could cause muscle strain and back pain. Sometimes the pleura, the lining of the chest cavity and lungs can get inflamed causing pain with coughing. The pain can also be due to orthopedic related causes like cervical rib, cervical spondylosis or disc prolapse. So, don't worry and discuss these options with your doctor. In the meantime continue with your inhalers and take OTC naproxen for relief from pain.
Hello LAC936, I have asthma and I have had asthma for more than 10 years atleast. My doctor has prescribed Pulmicort which I take 2 times a day. You have to rinse your mouth after you take Pulmicort. I also take something called Bricanol which is also an inhaler which my doctor told me to use as needed. I've seen commercials for Advair. The commercials state that not everybody is a candidate for Advair. One idea is to google - possible side effects of Advair. Possible side effects of Symbicort. See if one of the side effects of either Advair or Symbicort is pain between the shoulder blades. Based on what you find out, I would have a conversation with your doctor. Only a suggestion. I'm sure there are other asthma medications besides Advair and Symbicort which may be a better match for you. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.